A Hardy–Littlewood–Sobolev-Type Inequality for Variable Exponents and Applications to Quasilinear Choquard Equations Involving Variable Exponent

  • Claudianor O. Alves
  • Leandro S. TavaresEmail author


In this work, we have proved a Hardy–Littlewood–Sobolev inequality for variable exponents. After that, we use this inequality together with the variational method to establish the existence of solution for a class of Choquard equations involving the p(x)-Laplacian operator.


Variational methods quasilinear elliptic equations nonlinear elliptic equations Choquard equation 

Mathematics Subject Classification

35A15 35J62 35J60 



This work was done while the second author was visiting the Federal University of Campina Grande. He thanks the hospitality of professor Claudianor Alves and of the other members of the department. The authors warmly thank the anonymous referee for his/her useful and nice comments on the paper.


  1. 1.
    Acerbi, E., Mingione, G.: Regularity results for tationary electrorheological fluids. Arch. Rational Mech. Anal. 164, 213–259 (2002)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Acerbi, E., Mingione, G.: Regularity results for electrorheological fluids: stationary case. C.R. Math. Acad. Sci. Paris 334, 817–822 (2002)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Ackermann, N.: On a periodic Schrödinger equation with nonlocal superlinear part. Math. Z. 248, 423–443 (2004)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Almeida, A., Samko, S.: Characterization of Riesz and Bessel potentials on variable Lebesgue spaces. J. Funct. Spaces Appl. 4(2), 113–144 (2006)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Alves, C.O.: Existence of solutions for a degenerate \(p(x)\)-Laplacian equation in \(\mathbb{R}^{N}\). J. Math. Anal. Appl. 345, 731–742 (2008)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Alves, C.O.: Existence of radial solutions for a class of \(p(x)\)-Laplacian equations with critical growth. Diff. Integral Equ. 23, 113–123 (2010)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Alves, C.O., Barreiro, J.L.P.: Existence and multiplicity of solutions for a \(p(x)\)-Laplacian equation with critical growth. J. Math. Anal. Appl. 403, 143–154 (2013)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Alves, C.O., Ferreira, M.C.: Nonlinear perturbations of a \(p(x)\)-Laplacian equation with critical growth in \(\mathbb{R}^{N}\). Math. Nachr. 287(8–9), 849–868 (2014)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Alves, C.O., Ferreira, M.C.: Existence of solutions for a class of \(p(x)\)-Laplacian equations involving a concave-convex nonlinearity with critical growth in \(\mathbb{R}^{N}\). Topol. Methods Nonlinear Anal. 45(2), 399–422 (2014)CrossRefGoogle Scholar
  10. 10.
    Alves, C.O., Moussaoui, A.: Positive solutions for a class of quasilinear singular elliptic systems, SubmittedGoogle Scholar
  11. 11.
    Alves, C.O., Souto, M.A.S.: Existence of solutions for a class of problems in \(\mathbb{R}^{N}\) involving \(p(x)\)-Laplacian. Prog. Nonlinear Diff. Equ. Appl. 66, 17–32 (2005)Google Scholar
  12. 12.
    Alves, C., Liu, S.: On superlinear \(p(x)-\)Laplacian equations in \(\mathbb{R}^N\). Nonlinear Anal. 73(8), 2566–2579 (2010)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Alves, C.O., Yang, M.: Multiplicity and concentration behavior of solutions for a quasilinear Choquard equation via penalization method. Proc. R. Soc. Edinb. Sect. A 146, 23–58 (2016)CrossRefGoogle Scholar
  14. 14.
    Alves, C.O., Yang, M.: Existence of semiclassical ground state solutions for a generalized Choquard equation. J. Differ. Equ. 257, 4133–4164 (2014)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Antontsev, S.N., Rodrigues, J.F.: On stationary thermo-rheological viscous flows. Ann. Univ. Ferrara Sez. VII Sci. Mat. 52, 19–36 (2006)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Chabrowski, J.: Variational methods for potential operator equations with applications to nonlinear elliptic equations. Walter de Gruyter, Berlin-New York (1997)CrossRefGoogle Scholar
  17. 17.
    Chambolle, A., Lions, P.L.: Image recovery via total variation minimization and related problems. Numer. Math. 76, 167–188 (1997)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Chen, Y., Levine, S., Rao, M.: Variable exponent, linear growth functionals in image restoration. SIAM J. Appl. Math. 66, 1383–1406 (2006)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Cingolani, S., Secchi, S., Squassina, M.: Semi-classical limit for Schrödinger equations with magnetic field and Hartree-type nonlinearities. Proc. R. Soc. Edinb. Sect. A 140, 973–1009 (2010)CrossRefGoogle Scholar
  20. 20.
    Diening, L., Harjulehto, P., Hasto, P., Ruzicka, M.: Lebesgue and Sobolev spaces with variable exponents, Lectures Notes in Math, vol. 2017. Springer-Verlag, Heidelberg (2011)CrossRefGoogle Scholar
  21. 21.
    Fan, X.: Global \(C^{1,\alpha }\) regularity for variable exponent elliptic equations in divergence form. J. Differ. Equ. 235, 397–417 (2007)CrossRefGoogle Scholar
  22. 22.
    Fan, X.L.: On the sub-supersolution method for \(p(x)\) -Laplacian equations. J. Math. Anal. Appl. 330, 665–682 (2007)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Fan, X.L.: \(p(x)\)-Laplacian equations in \(\mathbb{R}^{N}\) with periodic data and nonperiodic perturbations. J. Math. Anal. Appl. 341, 103–119 (2008)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Fan, X., Zhao, D.: A class of De Giorgi type and H ölder continuity. Nonlinear Anal. 36, 295–318 (1999)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Fan, X.L., Zhao, D.: On the Spaces \(L^{p(x)}\big (\Omega \big )\) and \(W^{1, p(x)}\big (\Omega \big )\). J. Math. Anal. Appl. 263, 424–446 (2001)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Fan, X.L., Zhao, D.: Nodal solutions of \(p(x)\)-Laplacian equations. Nonlinear Anal. 67, 2859–2868 (2007)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Fan, X.L., Shen, J.S., Zhao, D.: Sobolev embedding theorems for spaces \(W^{k, p(x)}\big (\Omega \big )\). J. Math. Anal. Appl. 262, 749–760 (2001)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Fan, X., Zhang, Q., Zhao, D.: Eigenvalues of \(p(x)-\) Laplacian Dirichlet problem. J. Math. Anal. Appl. 302, 306–317 (2005)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Fan, X.L., Zhao, Y.Z., Zhang, Q.H.: A strong maximum principle for p(x)-Laplace equations Chinese. J. Contemp. Math. 24(3), 277–282 (2003)MathSciNetGoogle Scholar
  30. 30.
    Fan, X., Zhao, Y., Zhao, D.: Compact embedding theorems with symmetry of Strauss–Lions type for the space \(W^{1, p(x)}(\mathbb{R}^n)\). J. Math. Anal. Appl. 255, 333–348 (2001)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Fernández Bonder, J., Saintier, N., Silva, A.: On the Sobolev embedding theorem for variable exponent spaces in the critical range. J. Differ. Equ. 253, 1604–1620 (2012)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Fernández Bonder, J., Saintier, N., Silva, A.: On the Sobolev trace theorem for variable exponent spaces in the critical range. Ann. Mat. Pura Appl. 6, 1607–1628 (2014)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Fu, Y., Zhang, X.: Multiple solutions for a class of \(p(x)\)-Laplacian equations in involving the critical exponent. Proc. R. Soc. Edinb. Sect. A 466, 1667–1686 (2010)MathSciNetCrossRefGoogle Scholar
  34. 34.
    Hajibayov, M.G., Samko, S.: Generalized potentials in variable exponent Lebesgue spaces on homogeneous spaces. Math. Nachr. 284(1), 53–66 (2011)MathSciNetCrossRefGoogle Scholar
  35. 35.
    Gao, F., Yang, M.: On the Brezis-Nirenberg type critical problem for nonlinear Choquard equation, arXiv:1604.00826v4
  36. 36.
    Kokilashvili, V., Meskhi, A.: Boundedness of maximal and singular operators in Morrey spaces with variable exponent. Armen. J. Math. 1(1), 18–28 (2008)MathSciNetzbMATHGoogle Scholar
  37. 37.
    Kokilashvili, V., Samko, S.: On Sobolev theorem for Riesz-type potentials in Lebesgue spaces with variable exponent. Z. Anal. Anwend. 22(4), 899–910 (2003)MathSciNetCrossRefGoogle Scholar
  38. 38.
    Kokilashvili, V., Samko, S.: Weighted boundedness of the maximal, singular and potential operators in variable exponent spaces in Analytic Methods of Analysis and Differential Equations, Kilbas, A.A., Rogosin, S.V., eds., Cambridge Scientific Publishers, Cambridge, pp. 139-164 (2008)Google Scholar
  39. 39.
    Lieb, E.H.: Existence and uniqueness of the minimizing solution of Choquard’s nonlinear equation, Studies in Appl. Math. 57, 93–105, (1976/77)MathSciNetCrossRefGoogle Scholar
  40. 40.
    Lieb, E., Loss, M.: Analysis. Gradute Studies in Mathematics, AMS, Providence, Rhode island (2001)Google Scholar
  41. 41.
    Lions, P.L.: The Choquard equation and related questions. Nonlinear Anal. 4, 1063–1072 (1980)MathSciNetCrossRefGoogle Scholar
  42. 42.
    Ma, L., Zhao, L.: Classification of positive solitary solutions of the nonlinear Choquard equation. Arch. Ration. Mech. Anal. 195, 455–467 (2010)MathSciNetCrossRefGoogle Scholar
  43. 43.
    Musielak, J.: Orlicz Spaces and Modular Spaces. Lecture Notes in Math, vol. 1034. Springer-Verlag, Berlin (1983)zbMATHGoogle Scholar
  44. 44.
    Mihăilescu, M., Rădulescu, V.: On a nonhomogeneous quasilinear eigenvalue problem in Sobolev spaces with variable exponent. Proc. Am. Math. Soc. 135(9), 2929–2937 (2007)MathSciNetCrossRefGoogle Scholar
  45. 45.
    Moroz, I.M., Penrose, R., Tod, P.: Spherically-symmetric solutions of the Schrödinger–Newton equations. Class. Quantum Gravity 15, 2733–2742 (1998)CrossRefGoogle Scholar
  46. 46.
    Moroz, V., Van Schaftingen, J.: Existence of groundstates for a class of nonlinear Choquard equations. Trans. Am. Math. Soc. 367, 6557–6579 (2015)MathSciNetCrossRefGoogle Scholar
  47. 47.
    Moroz, V., Van Schaftingen, J.: Semi-classical states for the Choquard equation. Calc. Var. Part. Differ. Equ. 52, 199–235 (2015)MathSciNetCrossRefGoogle Scholar
  48. 48.
    Moroz, V., Van Schaftingen, J.: Groundstates of nonlinear Choquard equations: Hardy–Littlewood–Sobolev critical exponent. Commun. Contemp. Math., 17, 1550005, 12 pp. (2015)MathSciNetCrossRefGoogle Scholar
  49. 49.
    Pekar, S.: Untersuchung über die Elektronentheorie der Kristalle. Akademie Verlag, Berlin (1954)zbMATHGoogle Scholar
  50. 50.
    Rădulescu, V.: Nonlinear elliptic equations with variable exponent: old and new. Nonlinear Anal. 121, 336–369 (2015)MathSciNetCrossRefGoogle Scholar
  51. 51.
    Rădulescu, V., Repovs̆, D.: Partial differential equations with variable exponents. Variational methods and qualitative analysis. Monographs and Research Notes in Mathematics. CRC Press, Boca Raton (2015)CrossRefGoogle Scholar
  52. 52.
    Ruzicka, M.: Electrorheological fluids: Modeling and mathematical theory. Lecture Notes in Math., vol. 1748. Springer-Verlag, Berlin (2000)CrossRefGoogle Scholar
  53. 53.
    Samko, S.G.: Convolution type operators in \(L^{p(x)}\). Integral Transforms Spec. Funct. 7(1–2), 123–144 (1998)MathSciNetCrossRefGoogle Scholar
  54. 54.
    Samko, S.G.: Convolution and potential type operators in \(L^{p(x)}(\mathbb{R}^n)\). Integral Transforms Spec. Funct. 7(3–4), 261–284 (1998)MathSciNetCrossRefGoogle Scholar
  55. 55.
    Samko, S.: On a progress in the theory of Lebesgue spaces with variable exponent: maximal and singular operators. Integral Transforms Spec. Funct. 16(5–6), 461–482 (2005)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Unidade Acadêmica de MatemáticaUniversidade Federal de Campina GrandeCampina GrandeBrazil

Personalised recommendations